MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD INFANT BIAS FLOW BREATHING CIRCUIT; BZE

FISHER & PAYKEL HEALTHCARE LTD INFANT BIAS FLOW BREATHING CIRCUIT; BZE
Model Number RT225
Medical Device Problem Codes Leak/Splash (1354); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).We are currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in china reported that a rt225 infant bias flow breathing circuit failed the ventilator leak test before patient use.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint rt225 infant bias flow breathing circuit was returned to fisher & paykel healthcare (f&p) in new zealand for investigation, where it was visually inspected and leak tested.Results: visual inspection of the returned rt225 infant bias flow breathing circuit revealed no notable damage was observed on the returned parts.Further visual inspection found that the pressure port cap which was returned together with the circuit was a non fph part.Leak testing found that the circuit was out of specification.The test revealed that the leakage was at dry line pressure port.Conclusion: we are unable to determine the cause of the reported event.However, it is likely that the reported event occurred due to the use of a non fph part pressure port cap.All rt225 infant ventilator circuits are visually inspected, and pressure and flow tested during production, and those that fail are rejected.The subject infant circuit would have met the required specifications at the time of production our user instructions that accompany the rt225 infant bias flow breathing circuit state the following: - "the use of breathing circuits, chambers, accessories, or combinations which are not approved by fisher & paykel healthcare may result in poor humidification system performance, ventilator malfunction, and harm to the patient/ user".- "perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient." - "ensure appropriate ventilator or flow source alarms are set before connecting breathing set to patient." - "check all connections are tight before use.".
 
Event or Problem Description

Brand Name
INFANT BIAS FLOW BREATHING CIRCUIT
Common Device Name
BZE
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
omid taheri
17400 laguna canyon road
suite 300
irvine, CA 92618
8007923912
MDR Report Key17339744
Report Number9611451-2023-00662
Device Sequence Number6903399
Product Code BZE
UDI-Device Identifier09420012431080
UDI-Public(01)09420012431080(10)2102079360(11)220311
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K020332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT225
Device Catalogue NumberRT225
Device Lot Number2102079360
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer08/28/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age1 DA
Patient SexFemale